Breastfeeding and Antibiotics; is It Safe to Use Antibiotics While Breastfeeding?

Breastfeeding and Antibiotics; is It Safe to Use Antibiotics While Breastfeeding?

Antibiotics are medicines used to kill bacteria. For a pregnant lady and a mother who is breastfeeding can not take any medication without recommendation. After delivery, many infections occur in the bladder. So, to remove this infection, the mother uses antibiotic pills. Breastfeeding and antibiotics; is it safe to use antibiotics while breastfeeding? Let’s discuss in detail.

Breastfeeding and antibiotics

Medication that a mother takes while feeding their young one indeed passes to the baby through milk. So, a mother should be conscientious for their baby. During lactation, many hormones generate in women. In this situation, bacteria attack the mother so, she needs to take pills. They worry whether it is good or not for themselves. 

Is it safe to use antibiotics?

According to the Academy of American pediatric, antibiotics are the most common and helpful medicines for a feeding mother. It is not dangerous for the infant, but the little amount of this passed to the baby. Further, if the small amount of antibiotics injects in the premature infant, then it doesn’t harm your baby. 

Effects of antibiotics in baby:

As like other medicines, Antibiotics also have many effects, especially in a child. Babies have a fragile immune system, so they easily get affected. Some common effect has seen in infants are down here:

Stomach upset:

Many mothers asked that when they take antibiotics, their babies stomach upset. It happens because those bacteria deplete in baby’s gut. Don’t worry! These are temporary effects. Keep it in mind that mother’s milk is full of nutritious. 

Suppose the mother wants some remedy. She can give probiotic to the young. But never forget to consult with a doctor before giving.

Fungal infection:

As we that in our body, many good bacteria are present. These bacteria are beneficial and work against fungus. But taking antibiotics kills them and causes fungal infection. This situation is known as thrush. 

This fungus name is Candida albicans. Overgrowth of this fungi causes many effects in mother and baby. Mother feels nipple pain whereas baby has diaper rash, stomach upset, mouth and tongue coating. 

For their treatment, antifungal medicines are available. Must ask your doctor before using. It is for both mother and baby. 

Which Antibiotics are safe:

Antibiotics mostly consider very safe medicines. Some antibiotics that are safe for a breastfeeding mother are named below:

  • Amoxicillin
  • Penicillin
  • Cephalosporins
  • Fluconazole

Suppose you are taking any of these medicines, better to ask your baby paediatrician. He/she’ll give you the best advice in this regard.

Which Question should ask paediatrician?

You can ask anything related to your baby. If you feel any disturbance or minor issue, feel free to ask. Well, some frequently asked questions by parents are here:

  • Is it safe to take antibiotics while breastfeeding?
  • Are there any harmful side effects that can harm my baby?
  • Should I give probiotics to my baby?
  • Is there any breastfeeding-friendly medicine for mother?
  • How long any side effect remains in the body?

In short, antibiotics are not much harmful. Mother can use antibiotics after the consultation of a doctor. She should not use any medicines without any recommendation. Make sure you are your baby remains safe and healthy. Stay blessed!

Leave a Reply

Your email address will not be published. Required fields are marked *